Puppy Forum and Dog Forums banner

1 - 2 of 2 Posts

·
Registered
Joined
·
2,170 Posts
Discussion Starter #1
My poor puppy has had loose stools on and off for a while. Switching him to a new food was a little helpful, but then it got bad. So I took in a stool sample and he has giardia.

He's on panacur granules and metronidazole, but this morning he threw up a LOT. I called the vet and learned that vomiting is a possible side-effect of metronidazole. So she said to stop treatment, let his stomach settle, and then we'll start again.

Has this happened to anyone else? I'm worried about my little pup and would love to hear success stories. If he vomits again, I should let her know because of how small he is. Poor guy. :(
 

·
Registered
Joined
·
1,929 Posts
We often treat puppies and small dogs with just panacur for Giardia. Metronidazole is more likely to have side effects and some dogs don't handle it well.

The panacur alone could treat the giardia...
 
1 - 2 of 2 Posts
Top